Alert archive / Kansas / Frost Advisories in 2006
Frost Advisory 7, NWS Dodge City, KS
NWS Dodge City, KS issued this frost advisory at Oct 22, 2006, 3:03 PM CDT for 8 counties in Kansas. It took effect at Oct 23, 2006, 4:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 22, 2006, 3:03 PM CDT (20:03 UTC)
- In effect from
- Oct 23, 2006, 4:00 AM CDT
- Expired
- Oct 23, 2006, 10:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Dodge City, KS
Counties Grant County, KS, Gray County, KS, Haskell County, KS, Meade County, KS, Morton County, KS, Seward County, KS, Stanton County, KS, Stevens County, KS
The radar
The Dodge City radar (KDDC), 107 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.1 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1363 m above ground
- 0-6 km bulk shear
- 95 kt
- 0-1 km storm-relative helicity
- -120 m²/s²
- 0-3 km storm-relative helicity
- -128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KDDC 222003 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 303 PM CDT SUN OCT 22 2006 ...ANOTHER ROUND OF FROST CAN BE EXPECTED ACROSS SOUTHWEST KANSAS TONIGHT... .CLEAR SKIES AND LIGHT WINDS WILL ALLOW RADIATIONAL COOLING TO DOMINATE EARLY MONDAY MORNING. TEMPERATURES WILL FALL BACK TO BELOW THE FREEZING POINT OVER MOST OF SOUTHWEST KANSAS. KSZ074>077-084>087-230515- /O.NEW.KDDC.FR.Y.0007.061023T0900Z-061023T1500Z/ STANTON-GRANT-HASKELL-GRAY-MORTON-STEVENS-SEWARD-MEADE- INCLUDING THE CITIES OF...JOHNSON CITY...ULYSSES...SUBLETTE... SATANTA...CIMARRON...MONTEZUMA...ELKHART...RICHFIELD...HUGOTON... MOSCOW...LIBERAL...KISMET...MEADE...FOWLER 303 PM CDT SUN OCT 22 2006 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 10 AM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 10 AM CDT MONDAY. TEMPERATURES FALLING TO NEAR 30 EARLY MONDAY MORNING COMBINED WITH LIGHT WINDS WILL CAUSE WIDESPREAD FROST. A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER VEGETATION. ALSO, POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$ 18
1 follow-up statement
000 WWUS73 KDDC 230448 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1148 PM CDT SUN OCT 22 2006 ...ANOTHER ROUND OF FROST CAN BE EXPECTED ACROSS SOUTHWEST KANSAS TONIGHT... .CLEAR SKIES AND LIGHT WINDS WILL PREVAIL THROUGH SUNRISE. THESE CONDITIONS WILL BE FAVORABLE FOR ALLOWING TEMPERATURES TO FALL TO AROUND OR A LITTLE BELOW THE FREEZING MARK THROUGH THE EARLY MORNING HOURS. KSZ074>077-084>087-231300- /O.CON.KDDC.FR.Y.0007.061023T0900Z-061023T1500Z/ STANTON-GRANT-HASKELL-GRAY-MORTON-STEVENS-SEWARD-MEADE- INCLUDING THE CITIES OF...JOHNSON CITY...ULYSSES...SUBLETTE... SATANTA...CIMARRON...MONTEZUMA...ELKHART...RICHFIELD...HUGOTON... MOSCOW...LIBERAL...KISMET...MEADE...FOWLER 1148 PM CDT SUN OCT 22 2006 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 10 AM CDT MONDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 10 AM CDT MONDAY. OVERNIGHT LOW TEMPERATURES WILL BOTTOM OUT AROUND 30 TO THE LOWER 30S BY SUNRISE MONDAY MORNING. THE COLD TEMPERATURES COMBINED WITH LIGHT WINDS WILL CAUSE WIDESPREAD FROST. A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this frost advisory went out at Oct 22, 1:49 PM CDT, 1 hour 14 minutes earlier.
Area forecast discussion, Oct 22, 1:49 PM CDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 149 PM CDT SUN OCT 22 2006 .DISCUSSION... DAYS 1-2... ANOTHER COOL NIGHT IN STORE FOR SOUTHWEST KANSAS AS WINDS REMAIN LIGHT AND SKIES CLEAR. FROM DDC AND FURTHER EAST/SOUTHEAST A HARD FREEZE OCCURRED LAST NIGHT SO ONLY A FEW COUNTIES LEFT THAT HAD NOT HAVE HAD A HARD FREEZE. AS A RESULT WILL CONFINE FROST ADVISORY TO THESE AREAS WHILE LEAVE THE REMAINDER OF THE AREA WITH NO HEADLINES DESPITE LOWS IN THE MID 20S TO LOWER 30S. BASED ON EXPECTED SUNNY CONDITIONS ON MONDAY AND MOST OF TUESDAY USED 85H TEMPS AS A GUIDE FOR HIGHS. THIS YIELDS 60S ON MONDAY WITH 70S RETURNING ON TUESDAY. DAYS 3-7... FORECAST CHALLENGE FOR THIS PERIOD IS THE BEHAVIOR OF THE SYNOPTIC-SCALE TROUGH AROUND THE MIDDLE OF THE UPCOMING WEEK. WEATHER-CLIMATE SITUATION HAS THE DYNAMICAL SIGNAL WITH THE MJO RE-EMERGING INTO THE EASTERN HEMISPHERE WHILE SST BOUNDARY FORCED TROPICAL CONVECTION PERSISTS ACROSS BOTH THE INDIAN AND CENTRAL PACIFIC OCEAN BASINS. THE LATTER IS MOST ROBUST FROM 0/150E TO 10S/160W AND REPRESENTS THE WARM ENSO SIGNAL. A CIRCULATION RESPONSE HAS BEEN FOR ANOMALOUS ZONAL MEAN WESTERLY FLOW (5-10M/S) TO PROPAGATE POLEWARD INTO THE SUBTROPICAL AND MIDLATITUDE ATMOSPHERES OF BOTH HEMISPHERES, INCLUDING OURS. DURING THE LAST FEW DAYS SOME OF THIS WESTERLY FLOW HAS COME FROM THE CENTRAL PACIFIC TROPICAL CONVECTIVE FORCING RESULTING IN AN ENHANCEMENT OF THE NORTH PACIFIC JET. RIDING THIS ENHANCED JET IS THE WIND SPEED MAXIMUM AROUND 50N/170W (PER WATER VAPOR SATELLITE IMAGERY) WHICH ALL THE MODELS HAVE BEEN STRUGGLING WITH DURING THE LAST FEW DAYS. THERE HAS BEEN A TREND WITH MOST/ALL OF THE MODELS (AND ENSEMBLES) TO BECOME MORE PROGRESSIVE WITH THE DIGGING MID/UPPER TROPOSPHERIC TROUGH EXPECTED TO BE ACROSS THE CENTRAL USA ON ROUGHLY WEDNESDAY. WHAT I SEE ARE THE MODEL INITIAL CONDITIONS CAPTURING THE LOCAL RESPONSES OF THE CENTRAL PACIFIC TROPICAL-EXTRATROPICAL INTERACTIONS DISCUSSED ABOVE (SENSITIVITY TO INITIAL CONDITIONS THERE ARE ALSO SEASONAL CYCLE ISSUES), WHICH I DID NOT RECOGNIZE YESTERDAY WHEN PREPARING THIS WEEK 1 OUTLOOK. BOTTOM LINE IS I DO FAVOR THE PROGRESSIVE SOLUTIONS FOR THE MID-WEEK TROUGH (PROBABILISTICALLY) AND I ADJUSTED THE FORECAST ACCORDINGLY. GSDM STAGE 4 BEST DESCRIBES THE CURRENT SITUATION. I ALSO THINK IT IS PROBABLE THE WESTERN STATES WILL SEE MORE TROUGHS AS WE GO INTO NOVEMBER PARTICULARLY IF THE CIRCULATION EVOLVES INTO GSDM STAGE 1. THE LATTER WILL DEPEND ON THINGS SUCH AS HOW THE TROPICAL FORCING FROM BOTH THE INDIAN AND CENTRAL PACIFIC OCEAN BASINS INTERACT AND THE POSSIBILITY OF ANOTHER MJO. THE SYNOPTIC DETAILS FOR THIS OUTLOOK FOR MY CWA CONCERN THE CLOSED LOW WEST OF BAJA ALONG THE SUBTROPICAL JET AND THE ABOVE MENTIONED NORTH PACIFIC JET STREAK. ALL MODELS SHOW THE FORMER BEING EJECTED EAST AND NORTHEAST AHEAD OF THE NORTH PACIFIC SYSTEM, WHICH IS REASONABLE. ANY RAINFALL THAT MY CWA GETS WILL DEPEND ON THE QUALITY OF MOISTURE TRANSPORT FROM THE GULF OF MEXICO (AND TROPICS). CURRENT SURGE OF POLAR AIR WITH THE GREAT LAKES TROUGH MAY BE HEADED FOR THE GULF OF TEHUANTEPEC BY TUESDAY, THUS MAKING A MOISTURE RETURN MORE DIFFICULT. I DO THINK THERE WILL BE SOME RETURN AND THE CURRENT LOW POPS FOR TSRA LOOK GOOD. IN FACT, I EVEN EXTENDED THE AREA A BIT FARTHER WEST FROM THE PREVIOUS SHIFT. I LEFT THUNDER IN THE GRIDS BECAUSE THERE MAY BE A WINDOW OF OPPORTUNITY FOR JUST ENOUGH SURFACE HEATING AHEAD OF THE PACIFIC COLD FRONT DUE LATE WEDNESDAY (ASSOCIATED WITH THE NORTH PACIFIC SYSTEM). AFTERWARDS, I THINK THE TROUGH WILL REMAIN PROGRESSIVE JUST AS THE 1200 UTC 22 OCTOBER GFS SHOWS. THUS ANY PRECIPITATION SHOULD END QUICKLY WEDNESDAY NIGHT AND THURSDAY-SUNDAY APPEAR TO BE DRY. I DID NOT CHANGE TEMPERATURES MUCH FROM THE PREVIOUS SHIFT. BOTH THE MINS AND MAXES FOR WEDNESDAY WILL DEPEND ON THE SURFACE DEWPOINTS AND CLOUD COVER. THURSDAY SHOULD STILL HAVE AT LEAST NEAR-SLIGHTLY WARMER THAN NORMAL HIGHS GIVEN THE PACIFIC AIRMASS AND DOWNSLOPE FLOW (WITH 850MB TEMPS 10-14C PER GFS). FRIDAY MAY BE A FEW DEGREES COOLER, ONLY TO WARM TO PERHAPS WELL ABOVE NORMAL (70S) FOR HIGHS ON SUNDAY. LATER SHIFTS WILL NEED TO FINE TUNE THESE TEMPERATURES. IF MY THINKING IS CORRECT, THE FIRE DANGER ON THURSDAY MAY NOT BE AS GREAT AS PREVIOUSLY THOUGHT DUE TO LOWER WIND SPEEDS. HOWEVER, SHOULD MAXIMUMS REACH TO 70F WITH DEWPOINTS 20F RELATIVE HUMIDITIES WILL BE LESS THAN 10% WHICH IS A CAUSE FOR CONCERN EVEN WITH ONLY 10-20KTS OF WIND. WE WILL HAVE TO MONITOR. THE LOCAL 8-10 DAY PREDICTION WILL STILL READ NEAR NORMAL FOR BOTH TEMPERATURES AND PRECIPITATION. HEAVIER PRECIPITATION MAY REMAIN TO MY WEST AND I MAY CONSIDER THE ABOVE TERCILE FOR TEMPERATURES WHEN I WORK THESE GRIDS AGAIN TONIGHT ON A MID. DAYS 8-10... THE OUTLOOK FOR MONDAY OCTOBER 30TH THROUGH WEDNESDAY NOVEMBER 1ST CALLS FOR NEAR AVERAGE TEMPERATURES AND PRECIPITATION. && .PRELIMINARY POINT TEMPS/POPS... DDC 30 68 37 73 / 0 0 0 0 GCK 28 68 37 73 / 0 0 0 0 EHA 31 69 39 74 / 0 0 0 0 LBL 32 69 39 74 / 0 0 0 0 HYS 27 63 34 70 / 0 0 0 0 P28 31 69 38 74 / 0 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY FROM 4 AM TO 10 AM CDT MONDAY FOR KSZ074-KSZ075- KSZ076-KSZ077-KSZ084-KSZ085-KSZ086-KSZ087. && FN18/23
Hazardous weather outlook, Oct 22, 4:02 AM CDT, 11 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 402 AM CDT SUN OCT 22 2006 KSZ030-031-043>046-061>066-074>081-084>090-230915- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 402 AM CDT SUN OCT 22 2006 /302 AM MDT SUN OCT 22 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A STRONG UPPER LEVEL STORM SYSTEM WILL MOVE ACROSS THE CENTRAL PLAINS ON THURSDAY TO THE NORTH OF KANSAS. HIGH WINDS WILL COMBINE WITH LOW RELATIVE HUMIDITIES AND CURING VEGETATION FOLLOWING RECENT BOUTS OF FREEZING TEMPERATURES TO PRODUCE VERY HIGH FIRE DANGER CONDITIONS, APPROACHING RED FLAG CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LACY/RUTHI
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 21, 7:15 PM CDT | Freeze Warning | DDC | Barber, Clark, Comanche, Ford, Kiowa, Pratt | 15 hr |
Nearby
Frost Advisories in Kansas, 2006Every frost advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.